Serum Triglyceride Elevation Following High-Dose Vitamin A Treatment for Pityriasis Rubra Pilaris

John C. Murray, Robert S. Gilgor, Gerald S. Lazarus

Research output: Contribution to journalArticlepeer-review

Abstract

• We describe two patients with pityriasis rubra pilaris in whom hypertriglyceridemia developed following the oral administration of high-dose vitamin A (retinol). The effects of transient hypertriglyceridemia are unknown, as both patients tolerated high-dose vitamin A therapy with minor, if any, other side effects. Both patients had minimal clinical improvement with this therapy. Patients being treated with 1,000,000 IU of vitamin A each day for ten to 14 days should have frequent determinations of serum lipid levels and liver function during the period of drug administration.

Original languageEnglish (US)
Pages (from-to)675-676
Number of pages2
JournalArchives of dermatology
Volume119
Issue number8
DOIs
StatePublished - Aug 1983
Externally publishedYes

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Serum Triglyceride Elevation Following High-Dose Vitamin A Treatment for Pityriasis Rubra Pilaris'. Together they form a unique fingerprint.

Cite this